What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 27, 3:25 PM EST, 35 minutes earlier.
Area forecast discussion, Jul 27, 3:25 PM EST, 35 minutes before
Area Forecast Discussion
National Weather Service New York NY
425 PM EDT Fri Jul 27 2018
.SYNOPSIS...
A cold front slowly approaches from the west tonight, moves into
the waters on Saturday and eventually moves across the waters
Saturday night. High pressure returns Sunday into Monday. A warm
front will move across on Tuesday ahead of a slow moving cold
front for the middle of next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Severe Thunderstorm Watch number 312 continues across much of
the forecast area until 10pm.
Showers and thunderstorms have developed along a pre-frontal
trough out ahead of a cold front currently over central PA. The
convection is generally across the western half of the CWA now
and should continue through a good part of the evening
eventually moving into the eastern half of CWA. As the storms
move east of NYC, they should lose some of their strength at it
reaches a more maritime, relatively cooler air across Eastern
Long Island and Southeast CT. Some of the latest high res-models
now indicating some of these storms continue til 3 or 4am
across far eastern sections.
Any of the storms that develop (mainly before 10pm) will be
capable of producing heavy rainfall, strong gusty winds, and
hail to 1 inch.
As showers and thunderstorms come to an end. lighter winds and
a moisture rich boundary layer will result in patchy fog
development.
Lows tonight fall into the upper 60s and lower 70s.
There is a high risk of rip currents at the Atlantic Ocean
beaches this evening.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Some leftover showers and thunderstorms will continue on
Saturday as the cold front continues to linger across the
region. Any storms that develop should be widely scattered in
nature.
Expecting another warm and humid day. Temperatures will climb
into the 80s and remain humid.
The cold front pushes east of the area Saturday night with any
lingering showers/tstms ending during the evening.
There is a moderate risk of rip currents at the Atlantic Ocean
beaches on Saturday.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Bermuda high pressure remains anchored off the eastern seaboard
through the long term period. High pressure builds over the
northeast through Sun into Mon moving offshore Mon night. As a
result, the frontal boundary appears to be nudged further S than
previous model runs leading to a drier forecast during this
time. Have lowered pops to schc generally west of the Hudson
river and dry elsewhere between Mon aftn and Tue morning, before
the boundary returns north as a warm front. The parent low is
progged to track west of the Appalachians and the LLJ this far
east looks unimpressive to push it through on Tue, so don't
increase pops across the area until Tue night/Wed when its more
likely to lift through.
Cold front slowly approaches from the west through Thu probably
dissipating by the time it reaches the local area, however chc
showers/tstms continues, with highest coverage during the
aftn/early eve.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
A slow moving cold front will approach from the west this
evening before crossing the area on Saturday.
Showers and thunderstorms have developed across parts of the
region bringing with them strong gusty winds and small hail.
Outside of thunderstorms, generally expecting S-SSW winds at
around 10 kt, although outflow from nearby storms may result in
temporary changes in wind direction. Initial thunderstorms will
continue to push east, with a second line of storms still
expected to approach the city terminals closer to 00Z. Like this
afternoon's storms, these storms will contain strong gusty
winds and briefly drop conditions to IFR as they move through.
Low stratus with IFR/LIFR cigs expected again at KGON after 00Z
tonight. Concern is that some of these lower ceilings could
work farther west into KISP/KJFK, but chances remain too low to
include this in the TAFs at this time.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component
fcsts, can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Amendments likely through this evening due
to showers and thunderstorms. Outflow boundaries from nearby
storms may result in temporary changes in wind direction. Low
chance of IFR ceilings overnight.
KLGA TAF Comments: Amendments likely through this evening due
to showers and thunderstorms. Outflow boundaries from nearby
storms may result in temporary changes in wind direction.
KEWR TAF Comments: Amendments likely through this evening due
to showers and thunderstorms. Outflow boundaries from nearby
storms may result in temporary changes in wind direction.
KTEB TAF Comments: Amendments likely through this evening due
to showers and thunderstorms. Outflow boundaries from nearby
storms may result in temporary changes in wind direction.
KHPN TAF Comments: Amendments likely through this evening due
to showers and thunderstorms. Outflow boundaries from nearby
storms may result in temporary changes in wind direction. MVFR
ceilings/visibilities possible overnight.
KISP TAF Comments: Amendments likely through this evening due
to showers and thunderstorms. Outflow boundaries from nearby
storms may result in temporary changes in wind direction. Low
chance of IFR ceilings overnight.
.OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
.Saturday...Chance of showers/tstms with MVFR or lower conds,
otherwise VFR.
.Sunday and Monday...VFR.
.Tuesday-Wednesday...Chance of showers/thunderstorms Tuesday
afternoon through Wednesday. MVFR or lower conditions possible.
&&
.MARINE...
Ocean seas have fallen below 5 ft and have cancelled the small
craft advisory for the ocean. Showers and thunderstorms will
move across the area waters this evening and tonight, which
could produce brief SCA conditions. Also, boaters should
anticipate sudden reductions in visibility as heavy rainfall
will accompany any storms.
Saturday through the first part of next week, conditions are
expected to remain below SCA across all waters with a weak
pressure gradient in place.
&&
.HYDROLOGY...
A low chance of flash flooding across the western parts of the
region. PWATS are near 2 inches, giving a moisture rich airmass
for thunderstorms to tap into and the western areas have lower
rainfall amounts needed to get flash flooding. Heavy rainfall
will be likely with the showers and thunderstorms into tonight.
No hydrologic impacts are anticipated Saturday night through the
middle of next week.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air for an extended period of time.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Rip Current Risk until 9 PM EDT this evening for NYZ075-
080-081-178-179.
NJ...None.
MARINE...None.
&&
SYNOPSIS...BC/24
NEAR TERM...BC
SHORT TERM...BC
LONG TERM...BC/24
AVIATION...FEB
MARINE...BC
HYDROLOGY...BC
EQUIPMENT...Hazardous weather outlook, Jul 27, 12:34 PM EST, 3 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
134 PM EDT Fri Jul 27 2018
CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>074-176-177-281745-
Northern Fairfield-Northern New Haven-Southern Fairfield-
Southern New Haven-Western Passaic-Eastern Passaic-Hudson-
Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northern Queens-Northern Nassau-
134 PM EDT Fri Jul 27 2018
...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ007-NYZ078-281745-
Northern Middlesex-Northwestern Suffolk-
134 PM EDT Fri Jul 27 2018
This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ075-178-179-281745-
Kings (Brooklyn)-Southern Queens-Southern Nassau-
134 PM EDT Fri Jul 27 2018
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ080-281745-
Southwestern Suffolk-
134 PM EDT Fri Jul 27 2018
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ330-345-355-281745-
Long Island Sound East of New Haven CT/Port Jefferson NY-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
134 PM EDT Fri Jul 27 2018
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ335-338-281745-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
134 PM EDT Fri Jul 27 2018
...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ081-281745-
Southeastern Suffolk-
134 PM EDT Fri Jul 27 2018
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
There is a low chance for damaging winds, hail, and flash flooding
from thunderstorms late this afternoon into tonight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ008-011-012-NYZ079-281745-
Northern New London-Southern Middlesex-Southern New London-
Northeastern Suffolk-
134 PM EDT Fri Jul 27 2018
This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.
.DAY ONE...This Afternoon and Tonight.
There is a low chance for damaging winds, hail, and flash flooding
from thunderstorms late this afternoon into tonight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ340-350-353-281745-
Peconic and Gardiners Bays-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
134 PM EDT Fri Jul 27 2018
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This Afternoon and Tonight.
Gale force winds and hail will be possible with some thunderstorms
this afternoon into tonight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Special weather statement, Jul 27, 1:27 PM EST, 2 hours 33 minutes before
Special Weather Statement
National Weather Service New York NY
227 PM EDT FRI JUL 27 2018
NJZ004-006-103-104-106-NYZ069-271930-
Hudson-Eastern Essex-Western Bergen-Eastern Bergen-Eastern
Passaic-Rockland-
227 PM EDT FRI JUL 27 2018
...A STRONG THUNDERSTORM WILL AFFECT HUDSON...EASTERN PASSAIC...
BERGEN AND SOUTHEASTERN ESSEX COUNTIES...
At 227 PM EDT, a strong thunderstorm was located over Passaic, moving
northeast at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Paterson, Passaic, Hoboken, Hackensack, Bergenfield, Paramus,
Ridgewood, Lyndhurst, Rutherford, Secaucus, Harrison, Ridgefield,
Tappan, Union City and Kearny.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern New Jersey...and southeastern New York.
LAT...LON 4072 7423 4081 7418 4085 7419 4097 7415
4109 7389 4099 7389 4091 7392 4084 7396
4074 7403
TIME...MOT...LOC 1827Z 234DEG 11KT 4084 7413
DSSpecial weather statement, Jul 27, 2:04 PM EST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service New York NY
304 PM EDT FRI JUL 27 2018
NYZ070>073-176-272000-
Northern Queens-Bronx-Southern Westchester-New York
(Manhattan)-Northern Westchester-
304 PM EDT FRI JUL 27 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WESTCHESTER...BRONX AND
NEW YORK (MANHATTAN) COUNTIES...
At 304 PM EDT, a strong thunderstorm was located over Hackensack,
moving east at 35 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Yonkers, New Rochelle, White Plains, Mott Haven, East Tremont,
Tarrytown, Dobbs Ferry, RFK Bridge, Throgs Neck Bridge, Midtown
Manhattan, Laguardia Airport, Harlem, Jackson Heights, Astoria and
Riverdale.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern New Jersey...and southeastern New York.
LAT...LON 4076 7401 4089 7393 4096 7390 4109 7389
4110 7373 4099 7370 4091 7374 4090 7375
4089 7375 4084 7377 4083 7378 4083 7380
4081 7378 4079 7379 4074 7402
TIME...MOT...LOC 1904Z 250DEG 17KT 4087 7402
DSSpecial weather statement, Jul 27, 2:18 PM EST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service New York NY
318 PM EDT FRI JUL 27 2018
CTZ005-006-272000-
Northern Fairfield-Northern New Haven-
318 PM EDT FRI JUL 27 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAIRFIELD AND
NORTHWESTERN NEW HAVEN COUNTIES...
At 318 PM EDT, a strong thunderstorm was located over Newtown, moving
east at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Waterbury, Shelton, Naugatuck, Southbury, Wolcott, Newtown, Hamden,
Monroe, Seymour, Brookfield, Prospect, Woodbridge, Middlebury, Beacon
Falls and Bethany.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southern Connecticut.
LAT...LON 4140 7294 4130 7330 4150 7340 4151 7338
4149 7337 4147 7331 4149 7333 4151 7332
4151 7316 4156 7316 4157 7309 4159 7308
4159 7306 4161 7305 4161 7302 4162 7302
4163 7299
TIME...MOT...LOC 1918Z 250DEG 15KT 4142 7330
DSLocal storm report, Jul 27, 3:02 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
402 PM EDT FRI JUL 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM LIGHTNING EAST RUTHERFORD 40.82N 74.08W
07/27/2018 BERGEN NJ TRAINED SPOTTER
HOUSE STRUCK BY LIGHTNING.
&&
JPLocal storm report, Jul 27, 3:04 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
404 PM EDT FRI JUL 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM LIGHTNING GLEN ROCK 40.96N 74.13W
07/27/2018 BERGEN NJ TRAINED SPOTTER
HOUSE STRUCK BY LIGHTNING ON RODNEY STREET.
&&
JPSpecial weather statement, Jul 27, 3:19 PM EST, 41 minutes before
Special Weather Statement
National Weather Service New York NY
419 PM EDT FRI JUL 27 2018
NJZ006-106>108-NYZ074-075-272115-
Hudson-Eastern Union-Eastern Essex-Western Union-Richmond (Staten
Is.)-Kings (Brooklyn)-
419 PM EDT FRI JUL 27 2018
...A STRONG THUNDERSTORM WILL AFFECT HUDSON...SOUTHERN UNION...
RICHMOND AND KINGS COUNTIES...
At 419 PM EDT, a strong thunderstorm was located over Todt Hill,
moving northeast at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Jersey City, Elizabeth, Flatbush, Bayonne, Linden, Coney Island, Todt
Hill, Crown Heights, Huguenot, The Verrazano Narrows Bridge, Bay
Ridge, Port Richmond, Brooklyn Heights, Tottenville and Clark.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern New Jersey...and southeastern New York.
LAT...LON 4050 7427 4051 7426 4059 7421 4060 7438
4063 7440 4075 7407 4073 7402 4069 7404
4065 7407 4062 7405 4064 7405 4068 7403
4071 7398 4058 7383 4056 7400 4057 7402
4059 7402 4060 7404 4052 7414
TIME...MOT...LOC 2019Z 238DEG 18KT 4059 7417
DS